Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Amarillo, TX

October 1, 2021Randall County, Texas

NWS Amarillo, TX issued this special weather statement at Oct 1, 2021, 7:01 PM CDT for Randall County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 1, 2021, 7:01 PM CDT (00:01 UTC)
Expired
Oct 1, 2021, 7:30 PM CDT
In force
29 min
Issued by
NWS Amarillo, TX
Hail
0.50 in
Wind
50

County Randall County, TX

The radar

The Amarillo radar (KAMA), 55 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
119 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

016 
WWUS84 KAMA 020001
SPSAMA

Special Weather Statement
National Weather Service Amarillo TX
701 PM CDT Fri Oct 1 2021
 
TXZ017-020030-
Randall TX-
701 PM CDT Fri Oct 1 2021

...A strong thunderstorm will impact portions of southwestern Randall
County through 730 PM CDT...

At 700 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Buffalo Lake, or 16 miles southwest of Canyon,
moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This storm will remain over mainly rural areas of southwestern
Randall County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3475 10217 3488 10207 3482 10173 3475 10178
TIME...MOT...LOC 0000Z 302DEG 14KT 3477 10206 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

$$

LFM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Oct 1, 7:01 PM CDT, 0 minutes earlier.

Area forecast discussion, Oct 1, 7:01 PM CDT, 0 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
701 PM CDT Fri Oct 1 2021

.AVIATION...
For the 00Z TAFs, the upper level storm system will move across
the OK and far northern TX Panhandles tonight. As it does,
ongoing showers and thunderstorms will translate eastward and away
from the terminal sites by late this evening. KDHT is behind all
the precipitation so omitted any mention from that TAF site. Did
retain mention of precipitation at KAMA and KGUY until around 01Z
to 02Z this evening. A period of MVFR or IFR cigs is expected to
redevelop at KGUY and KAMA late tonight, erode by around mid to
late Saturday morning, with VFR conditions thereafter.

02

&&

.PREV DISCUSSION... /Issued 244 PM CDT Fri Oct 1 2021/

SHORT TERM...Tonight through Saturday Night...

Low pressure system continues to spin up moisture over the
Panhandles as it approaches from NM. Mostly showers, but isolated
storms will continue through the evening hours. Nothing severe
expected as the instability is minimal. Rain rates seem to be
ranging from 0.25"-0.50" per hour. Right now flooding concerns are
minimal, but there may be a few spots that manage multiple rounds
and could have some localized challenges.

Low will move across the Panhandles tonight and start to dry out
from southwest to northeast, with all pops out of the area by 10AM
Saturday morning.  We will still have a cool/mild airmass over the
Panhandles on Saturday, however with the clearing that's expected we
should get decent daytime heating to bring highs in the 70s across
the area. The low will lift to the northeast Saturday evening and
give way to a building ridge, which should result in continued warm
and dry conditions.

Weber

LONG TERM...
Going into Sunday, especially Sunday night, the current upper
level low that is impacting the Panhandles with clouds and rain
today will start to move off to the east more as an open wave. A
second low will be closed off and coming on shore in southern CA.
The first low will begin to deepen and close off somewhere around
southern IL to northern AL. The second low in CA will open into a
negatively tilted trough around southern NV. This will leave
slight ridging in between, over the FA. Flow aloft will be light
and the main jet stream still stays well north over Canada.

Near normal temperatures will exist in the extended with highs
around the upper 70s to lower 80s, and lows in the 40s and 50s.
No precipitation is expected in the forecast at this time. There
may be some isolated shower and thunderstorm activity in ENE NM
Sunday. Though this will be right up against the west TX/OK
Panhandles. The chances for rain to make into into the western FA
are very low at this time. Winds will remain light with a very
tranquil extended period.

36

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&
Hazardous weather outlook, Oct 1, 2:36 PM CDT, 4 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
236 PM CDT Fri Oct 1 2021

OKZ001>003-TXZ001>020-317-020745-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
236 PM CDT Fri Oct 1 2021

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Thunderstorms with heavy rain will continue through the evening
across the Panhandles.  Severe Weather not expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms are possible across the far northeastern Panhandles
on Saturday morning. Severe Weather not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Oct 1, 5:38 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Amarillo TX
538 PM CDT Fri Oct 1 2021

TXZ016-012315-
Deaf Smith TX-
538 PM CDT Fri Oct 1 2021

...A strong thunderstorm will impact portions of southeastern Deaf
Smith County through 615 PM CDT...

At 537 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Hereford, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hereford and Dawn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3475 10259 3496 10259 3506 10217 3475 10217
TIME...MOT...LOC 2237Z 263DEG 12KT 3487 10249

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

LFM
Special weather statement, Oct 1, 6:26 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Amarillo TX
626 PM CDT Fri Oct 1 2021

TXZ016-017-020000-
Randall TX-Deaf Smith TX-
626 PM CDT Fri Oct 1 2021

...A strong thunderstorm will impact portions of southwestern Randall
and southeastern Deaf Smith Counties through 700 PM CDT...

At 626 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dawn, or 10 miles east of Hereford, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dawn, Umbarger and Buffalo Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3494 10236 3500 10199 3475 10196 3475 10236
TIME...MOT...LOC 2326Z 265DEG 13KT 3486 10222

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

LFM
Special weather statement, Oct 1, 6:28 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Amarillo TX
628 PM CDT Fri Oct 1 2021

TXZ012-017-020000-
Potter TX-Randall TX-
628 PM CDT Fri Oct 1 2021

...A strong thunderstorm will impact portions of northwestern Randall
and southwestern Potter Counties through 700 PM CDT...

At 628 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Bushland, or 14 miles northwest of Canyon, moving
east at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Amarillo, Canyon, Mescalero Park and Bushland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3502 10217 3523 10217 3521 10187 3500 10185
TIME...MOT...LOC 2328Z 265DEG 13KT 3512 10211

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

LFM
Local storm report, Oct 1, 6:59 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
659 PM CDT FRI OCT 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             3 N HEREFORD            34.87N 102.40W
10/01/2021  E1.00 INCH       DEAF SMITH         TX   EMERGENCY MNGR

            HAIL WAS 2 INCHES DEEP FOR ONE MILE ON U.S.
            HIGHWAY 385 BETWEEN COUNTY ROADS 9 AND 10.

&&

LG
Special weather statement, Oct 1, 7:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
701 PM CDT Fri Oct 1 2021

TXZ017-020030-
Randall TX-
701 PM CDT Fri Oct 1 2021

...A strong thunderstorm will impact portions of southwestern Randall
County through 730 PM CDT...

At 700 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Buffalo Lake, or 16 miles southwest of Canyon,
moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southwestern
Randall County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3475 10217 3488 10207 3482 10173 3475 10178
TIME...MOT...LOC 0000Z 302DEG 14KT 3477 10206

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

LFM

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 10:36 PM CDTAreal Flood AdvisoryAMADonley4 hr
Oct 1, 11:44 PM CDTAreal Flood AdvisoryAMACollingsworth, Wheeler4 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.